Alert archive / Nebraska / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 19, 1999, 10:52 PM CDT for 4 counties in Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 1999, 10:52 PM CDT (03:52 UTC)
- Expired
- Jul 20, 1999, 4:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Boyd County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 200352 FFWLBF NEC015-089-103-149-200945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1052 PM CDT MON JUL 19 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... BOYD COUNTY IN NORTH CENTRAL NEBRASKA HOLT COUNTY IN NORTH CENTRAL NEBRASKA KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA ROCK COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 445 AM CDT * AT 1045 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN NORTH OF A LINE FROM 30 MILES SOUTHEAST OF ONEILL...TO 60 MILES SOUTH OF AINSWORTH MOVING SLOWLY NORTHEAST. * WIDESPREAD THUNDERSTORM ACTIVITY WILL CONTINUE TO MOVE SLOWLY NORTHEAST ACROSS THE WARNING AREA THROUGH THE NIGHT. DOPPLER RADAR RAINFALL ESTIMATES RANGE FROM 2 TO 4 INCHES ACROSS THE WARNING AREA SINCE 730 PM CDT. SPOTTER REPORTS FROM AROUND THE AREA ALSO INDICATE 2 TO 4 INCHES OF RAIN HAD FALLEN OVER THE AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. DO NOT CROSS ROADS THAT WATER IS FLOWING ACROSS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS FOR FURTHER INF ORMATION CONCERNING THIS DANGEROUS SITUATION. JWS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:54 PM CDT, 7 hours 58 minutes earlier.
Area forecast discussion, Jul 19, 2:54 PM CDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 254 PM CDT MON JUL 19 1999 ...FORECAST CHALLENGE IS THUNDERSTORM CHANCES AND HEAVY RAINFALL POTENTIAL TONIGHT... AT 19Z KLNX 88D SHOWED RAPIDLY DEVELOPING CONVECTION FILLING IN ALONG BOUNDARY THAT STRETCHED FROM NW OF SNY THROUGH MHN TO OFK. THIS APPEARS TO BE THE MAIN BOUNDARY THAT WAS PUSHED SOUTHWARD BY CONVECTION LAST NIGHT AND IS APPARENT ON VISIBLE SATELLITE IMAGERY. ANOTHER BOUNDARY...LIKELY CREATED BY OUTFLOW...EXTENDS FROM SURFACE LOW NEAR GLD EAST ALONG KS/NEB BORDER INTO SE NEB AT 18Z. INITIAL FOCUS WILL BE ON CONVECTION DEVELOPING ALONG THE FRONT IN NORTHERN HALF OF CWFA THIS AFTERNOON WHICH WILL PERSIST THIS EVENING. PLENTY OF MOISTURE TO FUEL STORMS WITH DEWPOINTS IN THE 60S TO AROUND 70 AND 850 MB DEWPOINTS IN THE 12 TO 14 DEG C RANGE. THINK INITIAL TSRA THIS EVENING WILL BE FOCUSED ON THE NORTHERN BOUNDARY WITH FURTHER DEVELOPMENT FROM NEAR SNY TO GLD AS SHORTWAVE MOVES OUT OF WY AND CO...WHERE 88D ALREADY SHOWING SOME DEVELOPMENT. THIS SHOULD ALSO TRIGGER TSRA ALONG CONVERGENCE BOUNDARY ALONG SOUTHERN BORDER. PREFER NGM HANDLING OF SHORTWAVE...AS ETA THIS RUN TOO FAST AND STRONG. NGM ALSO PERFORMED BETTER WITH SURFACE BOUNDARIES AND LOW POSITION FROM 12 TO 18Z AND THUS FAVORED. THE SURFACE LOW WILL MOVE INTO PANHANDLE OVERNIGHT WITH FRONT SHOWN TO LINGER FROM AXIS FROM NEAR SNY TO OFK. LOW LEVEL JET AND SURFACE UPSLOPE WINDS WILL AID IN SUSTAINING THUNDERSTORMS THROUGH THE NIGHT. WITH HIGHEST DEWPOINTS IN THE NORTHEAST...CONVERGENCE ALONG FRONT...HIGH PRECIPITABLE WATER VALUES...AND LOWEST FF GUIDANCE WILL ISSUE FLASH FLOOD WATCH FOR OVERNIGHT FOR KEYA PAHA...BOYD...ROCK...AND HOLT COUNTIES IN MY NORTHEAST ZONES PER COORD WITH FSD...RAP AND OAX. OVER REST OF CWFA WILL HAVE LIKELY POPS FOR TONIGHT WITH MENTION OF HEAVY RAINFALL FOR ALL BUT SW ZONES. FOR TUESDAY...SHOULD SEE SOME LINGERING CONVECTION NEAR BOUNDARY SIMILAR TO THIS MORNING IN THE EAST WITH WEAK SHORTWAVE AND OMEGA TO IMPACT NORTH CENTRAL THROUGH 18Z. WILL HAVE LOW SCATTERED POPS AND TEMPERATURES CLOSE TO GUIDANCE AND SLIGHTLY WARMER THAN TODAY AS WARM FRONT SHOULD BE NORTH OF AREA. WILL HAVE SOME ISOLATED LINGERING CONVECTION TUESDAY EVENING...BUT SHORTWAVE RIDGING SHOULD THEN KEEP DRY CONDITIONS FOR OVERNIGHT AND WEDNESDAY. GUIDANCE VALUES CLOSE TO PERSISTENCE AND LOOK REASONABLE. IN EXTENDED...WILL STICK WITH DRY FORECAST AS UPPER LEVEL RIDGE DOMINATES WITH HIGHS IN 90S AND LOWS IN 60S. .LBF...FLASH FLOOD WATCH TONIGHT NEZ006-007-009-010 SHEETS
In the hours before
Special weather statement, Jul 19, 9:31 PM CDT, 1 hour 21 minutes before
NEZ004-022>024-035-056>058-200325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 930 PM CDT (830 PM MDT) MON JUL 19 1999 ...SEVERE THUNDERSTORM WATCH ALLOWED TO EXPIRE AT 800 PM MDT... SEVERE THUNDERSTORM WATCH NUMBER 560 FOR SHERIDAN...GARDEN... DEUEL...GRANT...HOOKER...ARTHUR...KEITH...AND PERKINS COUNTY WAS ALLOWED TO EXPIRE AT 800 PM MDT. AT 830 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT ALL SEVERE WEATHER HAD MOVED EAST OF THE FORMER WATCH AREA...AND NO LONGER POSED A SEVERE WEATHER THREAT TO THE EASTERN NEBRASKA PANHANDLE AND TO EXTREME WESTERN NEBRASKA. HOWEVER...LOCALLY HEAVY RAIN AND GUSTY WINDS TO AROUND 35 MPH MAY STILL OCCUR INTO THE EARLY MORNING HOURS AS WEAKER STORMS CONTINUE TO MOVE INTO THE AREA FROM THE WEST. WERT
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 65 min |
| Jul 19, 7:08 PM CDT | Tornado Warning | LBF | Keith | 62 min |
| Jul 19, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jul 19, 7:33 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 62 min |
| Jul 19, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 63 min |
| Jul 19, 8:25 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 45 min |
| Jul 19, 8:43 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 47 min |
| Jul 19, 8:51 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Jul 19, 9:06 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 64 min |
| Jul 19, 9:40 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 65 min |
Nearby
Flash Flood Warnings in Nebraska, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.